Alert archive / Oklahoma / River Flood Warnings in 2019

River Flood Warning 3, NWS Tulsa, OK

January 4, 2019Cherokee County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Jan 4, 2019, 7:32 AM CST for Cherokee County, Oklahoma. It took effect at Jan 5, 2019, 3:51 AM CST. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Jan 4, 2019, 7:32 AM CST (13:32 UTC)
In effect from
Jan 5, 2019, 3:51 AM CST
Expired
Jan 5, 2019, 7:39 PM CST
In force
16 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

097 
WGUS44 KTSA 041332
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
732 AM CST Fri Jan 4 2019


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC021-042132-
/O.NEW.KTSA.FL.W.0003.190105T0951Z-190106T1708Z/
/TALO2.1.ER.190105T0951Z.190105T1800Z.190106T1108Z.NO/
732 AM CST Fri Jan 4 2019

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Illinois River near Tahlequah
* from late tonight to Sunday morning, or until the warning is 
  cancelled.
* At  6:00 AM Friday, the stage was 7.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Tahlequah is expected to rise 
  above flood stage early Saturday morning and continue to rise to 
  near 12.0 feet by early Saturday afternoon. The river is expected 
  to fall below flood stage early Sunday morning.
* Impact...At 12.0 feet, minor flooding occurs from near Hanging Rock 
  downstream towards Tahlequah. Extreme turbulence makes the river 
  too hazardous for floating.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$
6 follow-up statements
211 
WGUS84 KTSA 041929
FLSTSA
Flood Statement
National Weather Service Tulsa OK
129 PM CST Fri Jan 4 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC021-050329-
/O.EXT.KTSA.FL.W.0003.190105T0843Z-190106T1800Z/
/TALO2.1.ER.190105T0843Z.190105T1800Z.190106T1200Z.NO/
129 PM CST Fri Jan 4 2019

...Flood Warning extended until Sunday afternoon...
The Flood Warning continues for
  The Illinois River near Tahlequah.
* from late tonight to Sunday afternoon, or until the warning is 
  cancelled.
* At 12:30 PM Friday, the stage was  8.14 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Tahlequah is expected to rise 
  above flood stage Saturday before dawn and continue to rise to near
  12.0 feet by early Saturday afternoon. The river is expected to 
  fall below flood stage Sunday morning.
* Impact...At 12.0 feet, minor flooding occurs from near Hanging Rock 
  downstream towards Tahlequah. Extreme turbulence makes the river 
  too hazardous for floating.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$
957 
WGUS84 KTSA 050101
FLSTSA
Flood Statement
National Weather Service Tulsa OK
701 PM CST Fri Jan 4 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC021-050901-
/O.EXT.KTSA.FL.W.0003.190105T1200Z-190106T0645Z/
/TALO2.1.ER.190105T1200Z.190105T1800Z.190106T0045Z.NO/
701 PM CST Fri Jan 4 2019

The Flood Warning continues for
  The Illinois River near Tahlequah.
* from Saturday morning to late Saturday night, or until the warning 
  is cancelled.
* At 6:30 PM Friday, the stage was  8.62 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Tahlequah is expected to rise 
  above flood stage Saturday morning and continue to rise to near 
  11.5 feet by early Saturday afternoon. The river is expected to 
  fall below flood stage Saturday evening.
* Impact...At 12.0 feet, minor flooding occurs from near Hanging Rock 
  downstream towards Tahlequah. Extreme turbulence makes the river 
  too hazardous for floating.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$
970 
WGUS84 KTSA 050851
FLSTSA
Flood Statement
National Weather Service Tulsa OK
251 AM CST Sat Jan 5 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC021-051650-
/O.CON.KTSA.FL.W.0003.190105T1200Z-190106T0645Z/
/TALO2.1.ER.190105T1200Z.190105T1800Z.190106T0045Z.NO/
251 AM CST Sat Jan 5 2019

The Flood Warning continues for
  The Illinois River near Tahlequah.
* from this morning to late tonight, or until the warning is 
  cancelled.
* At  2:30 AM Saturday, the stage was 10.57 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Tahlequah is expected to rise 
  above flood stage this morning and continue to rise to near 11.5 
  feet by this afternoon. The river is expected to fall below flood 
  stage this evening.
* Impact...At 12.0 feet, minor flooding occurs from near Hanging Rock 
  downstream towards Tahlequah. Extreme turbulence makes the river 
  too hazardous for floating.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$
702 
WGUS84 KTSA 051257
FLSTSA
Flood Statement
National Weather Service Tulsa OK
657 AM CST Sat Jan 5 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC021-052057-
/O.EXT.KTSA.FL.W.0003.000000T0000Z-190106T0320Z/
/TALO2.1.ER.190105T1224Z.190105T1800Z.190105T2120Z.NO/
657 AM CST Sat Jan 5 2019

The Flood Warning continues for
  The Illinois River near Tahlequah.
* until this evening, or until the warning is cancelled.
* At  6:30 AM Saturday, the stage was 11.01 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Illinois River near Tahlequah will continue rising 
  to near 11.5 feet this afternoon. The river is expected to fall 
  below flood stage late this afternoon.
* Impact...At 12.0 feet, minor flooding occurs from near Hanging Rock 
  downstream towards Tahlequah. Extreme turbulence makes the river 
  too hazardous for floating.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$
476 
WGUS84 KTSA 051842
FLSTSA
Flood Statement
National Weather Service Tulsa OK
1242 PM CST Sat Jan 5 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC021-060242-
/O.EXT.KTSA.FL.W.0003.000000T0000Z-190106T1000Z/
/TALO2.1.ER.190105T1224Z.190105T2100Z.190106T0400Z.NO/
1242 PM CST Sat Jan 5 2019

...Flood Warning extended until late tonight...
The Flood Warning continues for
  The Illinois River near Tahlequah.
* until late tonight, or until the warning is cancelled.
* At 12:30 PM Saturday, the stage was 11.79 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Illinois River near Tahlequah will continue rising 
  to near 12.0 feet late this afternoon. The river is expected to 
  fall below flood stage tonight.
* Impact...At 12.0 feet, minor flooding occurs from near Hanging Rock 
  downstream towards Tahlequah. Extreme turbulence makes the river 
  too hazardous for floating.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$
429 
WGUS84 KTSA 060139
FLSTSA
Flood Statement
National Weather Service Tulsa OK
739 PM CST Sat Jan 5 2019


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC021-060209-
/O.CAN.KTSA.FL.W.0003.000000T0000Z-190106T1000Z/
/TALO2.1.ER.190105T1224Z.190105T1830Z.190106T0048Z.NO/
739 PM CST Sat Jan 5 2019

The Flood Warning is cancelled for
  The Illinois River near Tahlequah.
* At 7:30 PM Saturday, the stage was 10.86 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage this evening.
* Forecast...The Illinois River near Tahlequah will continue falling 
  and remain below flood stage.
* Impact...At 11.0 feet, minor flooding occurs from near Hanging Rock 
  downstream towards Tahlequah. Floating the river is too hazardous 
  due to strong turbulence.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jan 4, 5:36 AM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Jan 4, 5:36 AM CST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
536 AM CST Fri Jan 4 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail at the Oklahoma sites through the
forecast period. Rain will end later this morning at the Arkansas
sites, with IFR/LIFR conditions improving to MVFR and eventually
VFR by noon.

&&

.PREV DISCUSSION... /Issued 435 AM CST Fri Jan 4 2019/

DISCUSSION...
Early this morning the upper low was centered over far Southeast
Oklahoma...Southwest Arkansas and far Northeast Texas with rain
showers wrapping around the low across Northeast Oklahoma and
Northwest Arkansas. Surface temperatures have remained nearly
steady or slowly risen back above freezing across the CWA which
has allowed for precipitation to be mainly rain. Thus...have
cancelled several counties from the winter weather advisory that
was to expire at 12z.

On the backside of the low...temps were at freezing/just below
with some wintry weather still reported over Central Oklahoma.
Over the next few hours...as the upper low continues its east
southeast trek... the dry slot looks to shift eastward with
increasing moisture within the dendritic growth zone across East
Central and Southeast Oklahoma. In response...some light
snow/sleet could remain possible with the greater potential near
the Interstate 40 corridor of Okfuskee/Okmulgee counties and into
parts of Pittsburg county. Thus...will leave the advisory as is
for these locations.

Through this morning...the upper low is progged to push across
Southern Arkansas and Northern Louisiana with precip chances
shifting eastward across the CWA and tapering off from west to
east. Surface temperatures look to remain above freezing for most
locations through the early morning hours...and should begin to
warm behind the ending precip and clearing skies. This will allow
for the precip type to remain mainly as rain through this morning
with precipitation chances exiting Northwest Arkansas by early
this afternoon. Thus...will let the rest of the advisory expire at
12z. Afternoon temperatures are forecast to rebound quickly with
the expected clearing conditions...and highs in the upper 40s to
mid 50s will be possible over the CWA.

Above seasonal average temperatures are forecast to continue
through the weekend as southerly flow returns Saturday and becomes
breezy Sunday ahead of a shortwave looking to move through the
Plains Sunday night/Monday. In response...high temperatures in
the 50s and 60s look to be possible each afternoon with rain
chances late Sunday night into Monday as a cold front moves across
the CWA Monday morning. Slightly cooler temperatures will be
possible Tuesday...though a building ridge of high pressure over
the Plains will aid in temperatures remaining above seasonal
average through the week.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Weather Advisory until 6 AM CST early this morning for
     OKZ054-059-064>066-071-073.

AR...None.

&&

AVIATION.....05
Hazardous weather outlook, Jan 4, 5:04 AM CST, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
504 AM CST Fri Jan 4 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
504 AM CST Fri Jan 4 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...No Hazards.
SUNDAY and MONDAY...High Wind Potential.
TUESDAY through THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Much above normal temperatures will prevail for much of the next
week. Southerly winds will increase Sunday, with a few gusts to
around 30 miles an hour. The winds will remain gusty into early
Monday before a weak cold front shifts the winds to the west to
northwest.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 7:35 AM CSTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware27 hr
Jan 4, 8:57 AM CSTRiver Flood AdvisoryTSACherokee, Delaware5 hr
Jan 4, 1:14 PM CSTRiver Flood AdvisoryTSASequoyah6 hr

Nearby

River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.